Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Amoxicillin, no flavoring

My dd has an ear infection and was prescribed amoxicillin for it.
I didn't realize until we got home that the pharmacist didn't put any flavoring in the med, and it taste AWFUL.
Does anyone know of anything I can mix it with to make it not taste like ass?

 
Cherrie522

Asked by Cherrie522 at 8:24 PM on Jul. 20, 2009 in Kids' Health

Level 2 (10 Credits)
This question is closed.
Answers (11)
  • You can probably bring it to any pharmacy and have them add flavor.... places like Target let you pick which flavor you would like. For now, mix it in a tiny amount of something (the smaller the amount the better because if it still doesn't taste great she has to take that much more) I think chocolate syrup would be a good choice.
    And adding something will NOT make it less effective. Most antibiotics are supposed to be taken with food in the stomach... so to the psoter who suggested that... what do you think happens when it gets to the stomach?
    AmiJanell

    Answer by AmiJanell at 10:05 PM on Jul. 21, 2009

  • I don't think anything will make it taste better yuckkkk !!! lol . I would call the doctor back in the morning and see if they can call in another [flavored] prescription for you. Or maybe bring it to the pharmacy and see if they can add something to it?? idk. Good luck hun. ;)
    Iluvmygirlies42

    Answer by Iluvmygirlies42 at 8:29 PM on Jul. 20, 2009

  • I tried to get CVS to take it back but they say they can,t and they cant add anything to the bottle if I bring it back in. :(
    Cherrie522

    Answer by Cherrie522 at 8:31 PM on Jul. 20, 2009

  • sno cone flavoring......no i don't advise using it, but maybe as a chaser.
    ColleenF30

    Answer by ColleenF30 at 8:40 PM on Jul. 20, 2009

  • maybe liquid choc syrup?? If it is the one I'm thinking of it's the white chalky tasting one, right??
    Anonymous

    Answer by Anonymous at 9:02 PM on Jul. 20, 2009

  • Do NOT mix it with anything, that can lessen the affects. Also, amoxicillin tastes like bubblegum. You may have been given something else. Is it the white, chalky one? I think that is Biaxin and it is nasty and the flavoring doesn't even help the taste. Have her just down the meds and give her a chaser of something sweet to drink.
    tyfry7496

    Answer by tyfry7496 at 9:40 PM on Jul. 20, 2009

  • I called urgent care and asked the nurse and she said to mix it with juice or milk.


     


    amoxicillin does NOT taste like bubble gum, they add FLAVORING to it.


    They left the flavoring out of this batch.

    Cherrie522

    Answer by Cherrie522 at 9:50 PM on Jul. 20, 2009

  • weird thing, my daughter (2) will only take it withOUT flavoring! The pharacy at the hospital where we had her tubes done added flavor without our asking. I thought it smelled much better but she fought it tooth and nail. But if we get the plain stuff, she drinks it down.
    Anonymous

    Answer by Anonymous at 9:54 PM on Jul. 20, 2009

  • No medication tastes good without flavoring LOL.. My son won't even take amoxicillen WITH flavoring, LOL he knows exactly what the bottle looks like and will run and hide.
    KalebsMommee

    Answer by KalebsMommee at 11:25 PM on Jul. 20, 2009

  • I've never seen a luquid amoxicillen that wasn't bubble gum flavored. And yes it's suppose to taste bad it's medicine.
    pagirl71

    Answer by pagirl71 at 9:06 AM on Jul. 21, 2009